It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have been on BCP for acne since age 17 (now 27). It does help control the acne down to almost nothing except a few small white heads. I had irregular periods before the Pill. I have tried to stop in 3-4 x in the past and each time I try after 2-3 month break out really bad (cysts all over). Then I freak out and restart the BCP and it takes 2-3 months for me to heal up and improve. Last time this happened I went into depression and cried all the time. I am really getting worried about what I will do when I stop this next year and try to have a baby. Do you think there is something else going on? Do I need testing? Does the pill stay in your system for that long? I am really depressed about this, I am starting to not feel like a real women because I am so dependent on this pill. Has any one else here had experiences like this- please help
yes I was put on BCP for bad acne and I had irregular periods. My acne is gone when on the pill. But I have really oily skin (like and oil slick)- But I am so afraid to go off of it because my skin will be horrible and I won't be able to handle it
I'm in the same predicament (sp). I went on BCP (Microgynon 30) when i was 16 and stayed on it for 13 years. But i had acne on my back, so my doctor switched me to Diannette 35 last year. It cleared my skin in about 4 months, but made me so bloated, irritable and hungry all the time, i came off BCP altogether in April. Now i've lost the weight i gained, but have just started to get spots here and there, but not the bad ones on my back i had before (touch wood). But it's depressing and i was thinking of going back on the pill, but i don't want to go back on either of those 2 and i doubt i'll find the perfect one.

Which pill were you on, indianacne?
I've had an experience just like that recently. My skin was clear for years (after a traumatic random and sudden adult acne breakout), and then when I stopped the BCP (Diane 35) a couple months ago I had another massive breakout. Was truly horrible - depressed, crying, didn't want to go outside. The way my derm explained it, he says stopping the pills caused a massive hormonal swing. Diane 35 is an anti-androgen so it controlled the acne producing male hormones (androgens). He said it was totally normal that I was breaking out and feeling really emotional given the hormonal changes when I stopped the BCP. BCP stay in your system up to 6 months. Although they stop being effective (i.e. acne will start up before then), they are still in your system -- my regular doctor said women should wait 6 months before trying to get pregnant. There is a test available to test your levels of androgens and other hormonal levels. It could help you to figure out if your acne is purely hormonal or there is another underlying cause. Once you know, you can start working on an anti-acne plan with your derm for when you want to get pregnant and stop the BCPs. I know just how you feel - it's really scary. I'm still figuring out what I'm going to do too. My derm seems to think that once I clear up again completely that we can figure out a "maintenance" program that won't interfere with pregnancy.

I don't know if you've got it back under control. But in case you haven't, my derm has me on the following: back on the Diane 35 plus the following to control/fix what happened when I stopped the BCP: minocin (1 month supply), vitamin A gel (once per day at night) and clindets (topic antibiotic). It's been about 2 weeks and already the post-BCP break out has totally stopped and what was there is clearing up nicely. Really feels (and looks) like a miracle.

Hope this helps a bit & good luck : )
No, I didn't bloat or gain weight. I also didn't notice any change in appetite. Out of all the BCP that I've tried (Orthotricyclen, Diane-35 and Allesse) Diane-35 is by FAR the best one - the least side effects & it cleared me up. Allesse was the worst one. It made my skin really oily and also made me very moody and emotional. It also made my acne a lot worse. My dermatologist told me to stop taking it because he said new research indicates that Allesse actually CAUSES acne! I thought I'd mention about Allesse just in case it's something that you're considering trying. After what Allesse did to my skin, I want to warn other women about it.
Hope this helps
: ) amy





All times are GMT -7. The time now is 08:06 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!